Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 15, 2019, 2:12 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Jan 15, 2019, 6:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2019, 2:12 AM MST (09:12 UTC)
- In effect from
- Jan 15, 2019, 6:00 AM MST
- Expired
- Jan 15, 2019, 2:19 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3878 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828 WWUS75 KCYS 150912 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 212 AM MST Tue Jan 15 2019 ...HIGH WINDS ALONG I-25 BETWEEN CHUGWATER AND WHEATLAND TODAY... WYZ106-152300- /O.UPG.KCYS.HW.A.0003.190115T1300Z-190115T2300Z/ /O.NEW.KCYS.HW.W.0004.190115T1300Z-190115T2300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 212 AM MST Tue Jan 15 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM this morning to 4 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...6 am MST today until 4 pm MST this afternoon. * WINDS...West winds at 35 to 45 mph with gusts as high as 65 mph. * IMPACTS...Mainly to transportation along Interstate 25. Strong crosswinds will result in an elevated blowover risk for light and high profile vehicles including campers, trailers and larger vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
1 follow-up statement
879 WWUS75 KCYS 152119 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MST Tue Jan 15 2019 ...HIGH WIND WARNING CANCELLED FOR BORDEAUX... WYZ106-152230- /O.CAN.KCYS.HW.W.0004.000000T0000Z-190115T2300Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 219 PM MST Tue Jan 15 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have come down over the last few hours and will continue this evening and overnight. . $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 14, 9:55 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 14, 9:55 PM MST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
955 PM MST Mon Jan 14 2019
.UPDATE...
Issued at 949 PM MST Mon Jan 14 2019
...Please see latest 6Z aviation discussion...
&&
.SHORT TERM...(This evening through Tuesday afternoon)
Issued at 238 PM MST Mon Jan 14 2019
Today remains quiet overall with clear skies and high pressure
dominating the forecast. A classic blocking High was located
upstream keeping things very quiet. Temperatures have warmed up
nicely into the mid 40s at CYS this afternoon. The rest of the
area is also seeing a nice boost in temperatures with a few spots
in the Nebraska panhandle clawing their way into the low 50s. Out
west, the entrenched snowpack is keeping things much colder with
highs in the mid 20s and low 30s. Winds were up at Bordeaux, with
gusts as high as 50 mph noted today. This trend will continue
tonight and increase Tuesday morning as upper level flow
strengthens and an approaching shortwave tops the ridge aloft.
.HIGH WIND WATCH FOR BORDEAUX TUESDAY...
High Wind Watch was issued from 6 am to 4 pm Tuesday for the
Bordeaux area. Given the stronger winds seen today and the
increasing height gradients tomorrow, felt confident that winds
could reach criteria from the early morning through early
afternoon. 700 mb flow will increase to around 30 knots with 40
meter height gradients expected. This should drive low level gap
winds along the south laramie range, in particular, the Bordeaux
area. Vehicle Blow Over risk will be elevated from the morning
through the afternoon across I-25, with 35 to 45 mph winds and
the occasional gust to 60 mph possible. Temperatures Tuesday
should be warmer with clear skies and some help from the westerly
downslope flow and adiabatic warming. Expect highs near 50 for CYS
and the surrounding plains. The panhandle could push as high as
the mid 50s.
.LONG TERM...(Tuesday night through Monday)
Issued at 238 PM MST Mon Jan 14 2019
Tuesday evening and overnight, clouds should start to developing
in southwestern carbon county as the ridge of high pressure
begins to be influenced by a west coast trough. A leading
shortwave will flatten the ridge Tuesday night and Wednesday
morning bringing the potential for some mountain snow to the
Sierras and the Snowys. Models differ on the strength and moisture
content of the airmass with this system, but several inches
appear likely with the favorable orographics. Clouds will extend
further east onto the plains by day break Wednesday, as the nose
of a 30 to 40 kt mid level jet moves into southeastern Wyoming.
This will set the stage for some stronger winds on Wednesday and
Thursday. The best day looks to be Thursday with a better
combination of low level height gradients and mid level jet
support. However, 700 mb flow on Wednesday will be aided by the
passing of the aforementioned shortwave, which could contribute to
some turbulent mixing of stronger gusts in the afternoon hours.
Will punt on deciding what to do with the Wednesday wind potential
for now, but do expect that some product will be needed in that
general time frame.
Things start to get more interesting Thursday night and Friday
with the approach of a stronger trough. Snow potential will
increase over the western portions of the CWA Thursday night and
spread east early morning Friday continuing through Saturday.
Models differ on the intensity of the system through the weekend,
with the GFS more aggressive with QPF probably thanks to upstream
amplification of the Hudson Bay Vortex and stronger cold
advection. Given the nature of the system as a progressive
positively tilted open wave, it seems unlikely that much snow
accumulation will be seen across the plains of southeastern
Wyoming. The mountains on the other hand, should be in favorable
northwest flow orographics, which could mean significant snow
through the weekend. As it stands now, moderate pops were
introduced for the system with a focus on the northward facing slopes
of the higher terrain.
A much cooler air mass is expected to fill in behind the departing
trough Saturday evening and Sunday as northerly flow aloft takes
over. Expect temperatures below normal with isolated snow showers
in that time. This matches with the global models that have
locked onto this time period as a potential pattern shift toward a
cooler and more active weather pattern. The GEFS and climate
indicators are in good agreement with this pattern switch as the
Negative phase of the NAO is expected to develop. This should
drive colder air and a more active NW jet over the central plains
and the front range.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 949 PM MST Mon Jan 14 2019
VFR conditions will prevail for all sites through the period. Main
concerns are an increase in winds tomorrow morning and into the
afternoon. Skies will be mostly clear as high pressure continues
to remain over the central CONUS.
&&
.FIRE WEATHER...
Issued at 238 PM MST Mon Jan 14 2019
Fire weather concerns will be mostly low with snowpack in place.
High winds will be possible across portions of southeastern
Wyoming Tuesday and Wednesday. Warming temperatures will drive
relative humidity to down to the low 20s or high teens. Values
should remain above critical. Increasing chance for precipitation
thursday and Friday should limit any threat.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 6 AM MST Tuesday through Tuesday afternoon
for WYZ106.
NE...None.
&&
UPDATE...CW
SHORT TERM...AL
LONG TERM...AL
AVIATION...CW
FIRE WEATHER...ALHazardous weather outlook, Jan 14, 2:36 PM MST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 236 PM MST Mon Jan 14 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>119-152145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 236 PM MST Mon Jan 14 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The potential for mountain snow will increase Wednesday and Thursday. More widespread snow is expected Friday. temperatures will become much colder over the weekend. .Spotter information statement... WYZ106-152145- Central Laramie Range and Southwest Platte County- 236 PM MST Mon Jan 14 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT .HIGH WIND WATCH TUESDAY... Strong crosswinds are expected along I-25 between Chugwater and Wheatland Tuesday morning through the afternoon. light and high profile vehicles will have an elevated blow over risk. Drivers use caution and be alert for possible closures. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY High winds will again be likely through mid week across Bordeaux and southeastern Wyoming. Widespread snow is expected Friday and Saturday. Temperatures will become much colder over the weekend. .Spotter information statement...
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:59 AM MST | Winter Weather Advisory | CYS | Carbon | 42 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.